Jump to content
CrazyBoards.org

Recommended Posts

15 months of this is a long time, it feels like a decade and I still haven't found myself...

After a failed trial of Cymbalta I'm back to taking Effexor...

Has anyone gone back to Effexor with success?  I'm having a lot of short term memory problems, is that typical when titrating upwards?  I...can't remember it happening before because I was on a lot of sedatives the first time....

Anyways wish me luck, if this doesn't work to pull me back out, I'm at a loss of what I'm going to do next.

  • Like 1

Share this post


Link to post
Share on other sites

I switched back to effexor after a cymbalta trial within the last year. Cymbalta didn't really seem any different than effexor for me and I was having more anxiety/panic related to stuff going on in my life (my pdoc had hoped cymbalta would help me since Effexor apparently pooped out on me long ago). So I (wishfully) thought, maybe the cymbalta switch was partly to blame for the increase in anxiety/panic and let's go back to good old effexor even though it wasn't 100% helpful. So now I've back on effexor. Still much the same as before and like cymbalta. Still pooped out but better than nothing (or effexor withdrawals) I suppose. The effexor is neither more nor less effective than it had been prior to cymbalta for me.

Share this post


Link to post
Share on other sites
Posted (edited)

I see thanks for answer

I know that Cymbalta just wasn't hitting the right spots for me, I really hope Effexor will get there again.

I'm a little confused though, you said things are ok now or you don't quite feel as good as before? In the past Effexor was really great to me, but over the years it has diminished.

Edited by BrianOCD

Share this post


Link to post
Share on other sites

Did you ever try California rocket fuel? The combination of remeron and effexor at the same time.

Share this post


Link to post
Share on other sites
2 hours ago, BrianOCD said:

I see thanks for answer

I know that Cymbalta just wasn't hitting the right spots for me, I really hope Effexor will get there again.

I'm a little confused though, you said things are ok now or you don't quite feel as good as before? In the past Effexor was really great to me, but over the years it has diminished.

Effexor diminshed for me over the years too, but it's been since 2002, so a long, good ride up until about 2011-ish. But to answer your question, I feel the same now on effexor post-cymbalta as I did on effexor just prior to starting cymbalta. So still not optimal, but it hasn't gotten worse.

  • Like 1

Share this post


Link to post
Share on other sites
On 4/3/2019 at 9:01 PM, argh said:

Did you ever try California rocket fuel? The combination of remeron and effexor at the same time.

No i haven't tried that combo yet, my PDoc wants to add Lithium to Effexor at some point.

Share this post


Link to post
Share on other sites

Maybe you should eventually do an add-on to boost the Effexor. Not sure which symptom is the problem (Anxiety or Depression?) Abilify seems to be raved about by many people as an add-on.

Share this post


Link to post
Share on other sites

I have multiple problems at this point.  It just cycles from depression, to anxiety, to OCD.

I'd say the main problem for me is when the OCD/ruminations get bad.

I've tried Abilify, didn't work for me unfortunately, and that knocked rexulti out too.  

Share this post


Link to post
Share on other sites
6 hours ago, BrianOCD said:

I've tried Abilify, didn't work for me unfortunately, and that knocked rexulti out too.

Rexulti is a completely different animal from Abilify. There's also Vraylar too, which is also completely different.

Share this post


Link to post
Share on other sites
20 hours ago, mikl_pls said:

Rexulti is a completely different animal from Abilify. There's also Vraylar too, which is also completely different.

Well my PDoc thinks if Abilify didn't help, rexulti won't either.  Vraylar didn't work either unfortunately, gave me some mild visuals.

I've been like 15 months without my baseline and it's terrifying.  I hope you're doing better Mikl

Share this post


Link to post
Share on other sites
39 minutes ago, BrianOCD said:

Well my PDoc thinks if Abilify didn't help, rexulti won't either.  Vraylar didn't work either unfortunately, gave me some mild visuals.

I've been like 15 months without my baseline and it's terrifying.  I hope you're doing better Mikl

I wonder why your doctor said that. As mikl_pls said, Rexulti is a completely different med from Abilify. It's not an isomer of Abilify like Lexapro/Celexa and it's not a metabolite of Abilify like (Invega/Risperdal). I think you could have a positive reaction to Rexulti even though Abilify didn't pan out for you.

Share this post


Link to post
Share on other sites
21 hours ago, jt07 said:

I wonder why your doctor said that. As mikl_pls said, Rexulti is a completely different med from Abilify. It's not an isomer of Abilify like Lexapro/Celexa and it's not a metabolite of Abilify like (Invega/Risperdal). I think you could have a positive reaction to Rexulti even though Abilify didn't pan out for you.

Not sure but that was his opinion.  I'm not sure I want to keep going on and off APs either...I've spent the last year chemically punching my brain left and right trying different things and I feel like that can't be a good thing.  At some point you have to try and level things out. imho  That's why I decided to just go back to Effexor and try to hang on...

  • Like 1

Share this post


Link to post
Share on other sites
On 4/8/2019 at 7:45 PM, BrianOCD said:

Well my PDoc thinks if Abilify didn't help, rexulti won't either.  Vraylar didn't work either unfortunately, gave me some mild visuals.

I've been like 15 months without my baseline and it's terrifying.  I hope you're doing better Mikl

Oh my... that would be somewhat unsettling to me. Well, Rexulti has lower intrinsic activity at the Ddopamine receptor, so may have less of a "dopaminergic" effect than the other two. Just a thought. There's also always Latuda, if you haven't tried that one. But I suppose that's if the lithium doesn't work.

Thanks Brian, I am doing much better!! :D 

I really hope you get the relief you deserve!

Share this post


Link to post
Share on other sites
On 4/5/2019 at 12:48 AM, BrianOCD said:

No i haven't tried that combo yet, my PDoc wants to add Lithium to Effexor at some point.

As far as add ons- lithium at low dose may be less “punching bag” effect if you take it slow. I find that the change can be much more gradual than aps 

Share this post


Link to post
Share on other sites

My biggest issue that I'm having trouble beating is that disconnected feeling.  Like I'm never 100% present if that makes sense.  Does anyone know a remedy for this?

Share this post


Link to post
Share on other sites

Could it be another med your on?I’m sorry idk what you’re taking cant see the sig on my phone 

Share this post


Link to post
Share on other sites

I don't think so, but I did just restart Effexor, I suppose that could be causing it?

I'm taking Effexor and Seroquel  that's all

Seroquel usually helps with this problem.

Share this post


Link to post
Share on other sites

What’s the dose on the seroquel? I have found that can be a toss up as far as making things fuzzy 

And yeah that could be start up effect from just starting the med again 

Share this post


Link to post
Share on other sites
Posted (edited)
20 hours ago, BrianOCD said:

I don't think so, but I did just restart Effexor, I suppose that could be causing it?

I'm taking Effexor and Seroquel  that's all

Seroquel usually helps with this problem.

Effexor actually made me really "spacey" detached and floaty when I started it, I eventually got used to it and actually didn't mind, I figured this was the anti-anxiety effect it has. I don't have so much a problem with anxiety as I do persistent depression.

Seroquel I took eons ago, and I don't think I'd ever take it daily. It really zombified me at that time, like my brain was stuffed with cotton (but I was on a potent dose).

Edited by Blahblah

Share this post


Link to post
Share on other sites
2 hours ago, Blahblah said:

Effexor actually made me really "spacey" detached and floaty when I started it, I eventually got used to it and actually didn't mind, I figured this was the anti-anxiety effect it has. I don't have so much a problem with anxiety as I do persistent depression.

Seroquel I took eons ago, and I don't think I'd ever take it daily. It really zombified me at that time, like my brain was stuffed with cotton (but I was on a potent dose).

I've heard this too from others...I also feel just blank minded, is that a part of depression and coming out of it?  I feel like I can treat the depression and anxiety, but there's not much left there with my fried brain....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...